Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 26, 2001, 2:08 PM CDT for Wayne County, Missouri. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2001, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 26, 2001, 4:00 PM CDT
- In force
- 112 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 261909 FFWPAH MOC223-262100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 208 PM CDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSOURI * UNTIL 400 PM CDT * AT 207 PM CDT...DOPPLER RADAR INDICATED NEARLY STATIONARY THUNDERSTORMS OVER SOUTHERN WAYNE COUNTY IN MISSOURI. RADAR ESTIMATES THAT CLOSE TO 3 INCHES OF RAIN HAS FALLEN SINCE 100 PM. * THE THUNDERSTORMS ARE EXPECTED TO GRADUALLY DRIFT SOUTH OVER THE NEXT 2 HOURS. HOWEVER...DURING THAT TIME ANOTHER 1 TO 3 INCHES OF RAIN IS POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE... WILLIAMSVILLE GREENVILLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3719 9025 3697 9027 3696 9068 3713 9072 PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:00 AM CDT, 11 hours 8 minutes earlier.
Area forecast discussion, Aug 26, 3:00 AM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT SUN AUG 26 2001 MAIN FORECAST CONCERN IS TIMING THE END OF PRECIPITATION CHANCES TODAY AND THIS EVENING. 06Z SURFACE ANALYSIS HAD LOW PRESSURE CENTERED NEAR THE EASTERN SHORES OF LAKE MICHIGAN WITH A COLD FRONT TRAILING SOUTHWARD TO JUST NORTH OF CHICAGO...SAINT LOUIS...AND TULSA. LATEST SATELLITE/RADAR COMPOSITE SHOWS WIDELY SCATTERED SHOWERS OCCURRING FROM SOUTHERN INDIANA INTO SOUTHERN MISSOURI... WITH MORE ORGANIZED ACTIVITY WELL TO OUR SOUTHWEST. OTHERWISE...A SCATTERING OF MID CLOUDS WAS FOUND ACROSS THE FOUR-STATE AREA. LOOKING FORWARD...ALL MODELS HANDLE THE UPCOMING WEATHER SCENARIO WELL AND HAVE BEEN FAIRLY CONSISTENT FROM RUN TO RUN. THE COLD FRONT WILL TAKE ITS TIME DRIFTING SOUTHEAST ACROSS THE REGION TODAY...AS THE MAIN UPPER-LEVEL SUPPORT SHIFTS NORTHEAST ACROSS THE GREAT LAKES AREA. BREAKS IN THE CLOUD COVER SHOULD HELP TO FURTHER DESTABILIZE THE ATMOSPHERE...ESPECIALLY OVER WEST KENTUCKY. WITH AN 850 MB THETA-E RIDGE IN PLACE...SURFACE DEW POINTS IN THE 70S...AND WEAK PVA...EXPECT SHOWERS AND THUNDERSTORMS TO BE SCATTERED IN COVERAGE. WITH THE FRONT BISECTING THE AREA AT 18Z...THE FOCUS FOR MOST OF THE PRECIPITATION WILL SHIFT ACROSS OUR SOUTHERN COUNTIES THIS AFTERNOON. PRECIPITABLE WATER VALUES ARE FORECAST OVER 1.75 INCHES WITH K INDICES IN THE LOWER 30S...SO THE SLOW MOVEMENT OF THE STORMS COULD RESULT IN LOCALLY HEAVY RAIN. AFTER A LINGERING CHANCE POP IN SOUTHEAST COUNTIES THIS EVENING... CLOUDS SHOULD DECREASE OVERNIGHT. AS THE CLEARING SKIES PROMOTE GOOD RADIATIONAL COOLING...THE HIGH MOISTURE CONTENT OF NEAR CALM SURFACE AIR SHOULD ALLOW FOR THE FORMATION OF AT LEAST PATCHY FOG. MOS GUIDANCE HAS HINTED AT THIS SCENARIO FOR AT LEAST THREE CONSECUTIVE RUNS...SO FEEL ITS INCLUSION IS STILL WARRANTED. WITH WEAK HIGH PRESSURE IN CONTROL...MONDAY AND MONDAY NIGHT ARE SHAPING UP TO BE MOSTLY CLEAR AND LESS HUMID. THEN THE MODELS BRING ANOTHER FRONT THROUGH ON TUESDAY. LATEST 00Z AVN ACTUALLY GENERATES SMALL AMOUNTS OF QPF WITH THIS NEXT FRONT. WITH LITTLE MOISTURE... HOWEVER...BELIEVE AN INCREASE IN CLOUD COVER AND A BOOSTER SHOT OF LESS HUMID AIR WILL BE THE ONLY EFFECTS OF FRONTAL PASSAGE. WEAK SURFACE HIGH PRESSURE WILL DOMINATE OUR MID-WEEK WEATHER WITH NEAR SEASONAL TEMPERATURES. THEN THE APPROACH OF A MUCH MORE POTENT SYSTEM WILL GIVE THE REGION ANOTHER CHANCE FOR SHOWERS AND STORMS FRIDAY AND SATURDAY. LATEST MRF INDICATES THIS WILL BE FOLLOWED BY THE INVASION OF A REFRESHING CANADIAN AIR MASS FOR THE LATTER HALF OF NEXT WEEKEND. GOING ZONES HANDLE THIS SCENARIO WELL...SO ONLY MINOR TWEAKS ARE ANTICIPATED. MAV/FWC MOS GUIDANCE CLOSE...AND SEE NO REASON FOR SIGNIFICANT DEVIATION. .PAH...NONE. PRESLEY
In the hours before
Special weather statement, Aug 26, 11:24 AM CDT, 2 hours 44 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261830- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1124 AM CDT SUN AUG 26 2001 THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID UNTIL 600 AM MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. AS OF LATE THIS MORNING...THE FRONT WAS ALREADY ALONG A LINE FROM FAIRFIELD ILLINOIS...TO CAPE GIRARDEAU MISSOURI...TO POPLAR BLUFF MISSOURI. THE FRONT IS EXPECTED TO BE ALONG AN EVANSVILLE TO PADUCAH LINE BY 300 PM....AND SHOULD BE EAST OF THE REGION BY 1000 PM. THE THREAT OF THUNDERSTORMS WILL END WITH THE PASSING OF THE FRONT. AS THE FRONT MOVES EAST...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE ATMOSPHERE EAST OF THE FRONT IS EXPECTED TO BECOME VERY UNSTABLE THIS AFTERNOON. WINDS ALOFT ARE VERY WEAK... SO STORMS WILL MOVE SLOWLY AND HEAVY RAINFALL IS A THREAT. DRY AIR ALOFT WILL AID IN PRODUCING STRONG WIND GUSTS WITH THE STRONGER STORMS. LARGE HAIL IS ALSO POSSIBLE...MAINLY OVER WESTERN KENTUCKY. STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PORTION OF THE QUAD STATE AREA. SPODEN
Special weather statement, Aug 26, 1:30 PM CDT, 38 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261930- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SUN AUG 26 2001 THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID UNTIL 600 AM MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. AS OF EARLY THIS AFTERNOON...THE FRONT WAS GENERALLY ALONG A LINE FROM PRINCETON INDIANA...TO CAPE GIRARDEAU MISSOURI... TO NEAR VAN BUREN MISSOURI. THE MAIN FRONT IS EXPECTED TO BE ALONG AN OWENSBORO TO PADUCAH LINE BY 500 PM....AND SHOULD BE EAST OF THE REGION BY 1000 PM. THE THUNDERSTORM THREAT WILL END AS THE FRONT MOVES OUT OF THE AREA. AS THE FRONT MOVE EAST AND SOUTH...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE ATMOSPHERE EAST AND SOUTH OF THE FRONT IS EXPECTED TO BECOME VERY UNSTABLE THIS AFTERNOON. WINDS ALOFT ARE VERY WEAK...SO STORMS WILL MOVE SLOWLY AND HEAVY RAINFALL IS A THREAT. DRY AIR ALOFT WILL AID IN PRODUCING STRONG WIND GUSTS WITH THE STRONGER STORMS. LARGE HAIL IS ALSO POSSIBLE. STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:58 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.